MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT844
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are in the process of finalising our investigation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported via a fisher & paykel healthcare (f&p) field representative, that a opt844 nasal cannula was found broken.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).The opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation was thus based on the information provided by the customers and our knowledge on the product.Results: the customer reported that the opt844 nasal cannula was found broke.Conclusion: without the complaint device, we are unable to determine what caused the reported fault.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt844 nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt844 cannula show in pictorial format the correct placement and fitting of the cannula and also warn: - "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." - "do not crush or stretch tube.".
 
Event or Problem Description
A healthcare facility in brazil reported via a fisher & paykel healthcare (f&p) field representative, that a opt844 nasal cannula was found broken.There was no patient involvement.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key11704223
Report Number9611451-2021-00461
Device Sequence Number11735914
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2101340586(11)201015
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2101340586
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1